Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 103, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 25, 2008, 7:02 PM CDT for Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 25, 2008, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2486 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:14 PM CDT, 48 minutes earlier.
Area forecast discussion, Jun 25, 6:14 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 614 PM CDT WED JUN 25 2008 .AVIATION... WIDELY SCATTERED CONVECTION WILL CONTINUE THROUGH SUNSET WITH KLLQ BEING MOST SUSCEPTIBLE TO LOW VISIBILITY DUE TO HEAVY RAIN. OTHERWISE...VFR CONDITIONS WILL PREDOMINATE THROUGH THE PERIOD. SOME LOW CLOUDS MAY DEVELOP TOWARDS SUNRISE FOR A BRIEF PERIOD OF LOCAL MVFR CONDITIONS. AFTERNOON CONVECTION IS EXPECTED TO FIRE UP ONCE AGAIN THURSDAY AFTERNOON AND SHOULD BE MORE WIDESPREAD IN COVERAGE. && .PREV DISCUSSION... /ISSUED 240 PM CDT WED JUN 25 2008/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT CONVECTION FIRED UP OVER CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON AS DAYTIME HEATING INTERACTED WITH INSTABILITY OVER THE REGION...AS WELL AS APPROACHING UPPER LEVEL TROUGH. CONVECTION WILL CONTINUE TONIGHT...AS UPPER IMPULSES MOVE THROUGH THE REGION. MOSTLY DIURNALLY-DRIVEN CONVECTION IS EXPECTED THURSDAY AND FRIDAY...AS NORTH AMERICAN LONGWAVE PATTERN BEGINS TO TRANSITION INTO A RIDGE SETTING UP OVER THE DESERT SOUTHWEST...AND A TROUGH SETTING UP OVER THE APPALACHIANS. PATTERN TRANSITION WILL BE SLOW...BUT WILL ALLOW A FRONTAL BOUNDARY TO MOVE INTO THE REGION LATE FRIDAY NIGHT AND EARLY SATURDAY ON BUILDING NORTHWEST FLOW ALOFT. THE FRONT WILL TRAVERSE THE AREA SATURDAY AND SUNDAY...WITH SEVERAL IMPULSES MOVING ALONG THE FRONT. THIS COULD ALLOW FOR SOME RAINFALL ACCUMULATIONS OF AN INCH OR SO DURING THE WEEKEND...THOUGH I DO THINK THE FEEDBACK-PLAGUED GFS IS OVERDOING QPF AMOUNTS. WITH HIGH VARIABILITY IN THE SHORT TERM MODELS THIS PERIOD...STILL TOO EARLY TO PIN DOWN/FINE TUNE AMOUNTS AND PRIMARILY AFFECTED LOCATIONS. LONG TERM...SUNDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BE OVER MUCH OF THE SOUTHERN U.S. TO BEGIN THE PERIOD WITH AN UPPER TROUGH EXTENDING INTO ARKANSAS FROM AN UPPER LOW OVER THE GREAT LAKES. THE UPPER LOW WILL SLOWLY MOVE EAST THROUGH THE PERIOD AND THE RIDGE WILL BUILD OVER THE WESTERN U.S. AT THE SURFACE A COLD FRONT WILL BE MOVING NORTH TO SOUTH THROUGH ARKANSAS ON SUNDAY. RAIN CHANCES WILL BE BEST ALONG AND AHEAD OF THE FRONT. HIGH PRESSURE WILL BUILD OVER THE AREA SUNDAY NIGHT AND MONDAY BUT SHOWER AND THUNDERSTORM CHANCES WILL REMAIN MAINLY IN CENTRAL AND SOUTH SECTIONS AS THE FRONT STALLS IN SOUTH ARKANSAS. THIS WILL BE A MORE ACTIVE PATTERN WITH SEVERAL DISTURBANCES MOVING THROUGH THE AREA. NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 91 69 91 / 20 30 20 30 CAMDEN AR 71 90 72 92 / 30 30 20 30 HARRISON AR 69 88 68 88 / 20 20 20 20 HOT SPRINGS AR 72 88 71 89 / 30 30 20 30 LITTLE ROCK AR 71 89 70 91 / 30 30 20 30 MONTICELLO AR 72 89 71 92 / 30 40 20 30 MOUNT IDA AR 70 88 69 89 / 30 30 20 30 MOUNTAIN HOME AR 69 89 69 90 / 20 20 20 20 NEWPORT AR 69 91 70 91 / 30 30 20 30 PINE BLUFF AR 71 88 71 90 / 30 40 20 30 RUSSELLVILLE AR 69 90 68 90 / 20 30 20 30 SEARCY AR 69 90 70 90 / 30 30 20 30 STUTTGART AR 70 89 71 90 / 30 30 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...58 / LONG TERM...56 AVIATION...56
Hazardous weather outlook, Jun 25, 5:00 AM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED JUN 25 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 500 AM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COMBINATION OF DAYTIME HEATING AND ABUNDANT MOISTURE WILL PRODUCE SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. WHILE A FEW STRONG STORMS ARE POSSIBLE...THE CHANCES OF SEVERE WEATHER WILL REMAIN LOW. A COLD FRONT IS FORECAST TO MOVE INTO ARKANSAS FROM THE PLAINS STATES OVER THE WEEKEND. THE FRONT WILL BRING BETTER CHANCES OF SHOWERS AND THUNDERSTORMS TO THE STATE. THERE IS THE POTENTIAL FOR SOME STRONG OR SEVERE STORMS AHEAD OF THE FRONT SATURDAY INTO SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...ESPECIALLY IF THE FRONT LINGERS OVER THE REGION. THE FRONT IS EXPECTED TO PUSH SOUTH OF THE STATE BY EARLY NEXT WEEK...WITH DRIER WEATHER TO FOLLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:23 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 52 min |
| Jun 25, 8:14 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, White | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.